Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Sioux Falls, SD

July 7, 20135 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 7, 2013, 5:43 PM CDT for 5 counties in South Dakota. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 5:43 PM CDT (22:43 UTC)
Expired
Jul 7, 2013, 6:45 PM CDT
In force
62 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD

The radar

The North Platte radar (KLNX), 191 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 6:06 PM CDTTSTM WND GST 573 W Geddes, SD
Jul 7, 6:06 PM CDTTSTM WND GST 606 Wsw Platte, SD
Jul 7, 6:20 PM CDTTSTM WND GST 573 W Geddes, SD
Jul 7, 6:25 PM CDTTSTM WND GST 70Geddes, SDTREES DOWN AND A SHED BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KFSD 072243
SVRFSD
SDC003-015-023-043-053-072345-
/O.NEW.KFSD.SV.W.0073.130707T2243Z-130707T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AURORA COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  EASTERN BRULE COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN CHARLES MIX COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN DOUGLAS COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
  GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...

* UNTIL 645 PM CDT

* AT 539 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KIMBALL TO 11 MILES SOUTHWEST OF GRASS RANCH COLONY
  TO 11 MILES NORTHEAST OF BURKE TO 11 MILES NORTH OF BURTON...AND
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRASS RANCH COLONY AND BURKE AROUND 555 PM CDT.
  WHITE LAKE AROUND 610 PM CDT.
  PLATTE AND HERRICK AROUND 615 PM CDT.
  GEDDES AROUND 640 PM CDT.
  BONESTEEL AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4321 9954 4335 9933 4358 9921 4391 9909
      4391 9848 4351 9854 4325 9867 4299 9893
      4299 9951 4299 9953 4300 9954
TIME...MOT...LOC 2243Z 278DEG 22KT 4378 9895 4357 9905
          4332 9916 4307 9958

HAIL...0.75IN
WIND...60MPH

$$

CHENARD
2 follow-up statements
622 
WWUS53 KFSD 072305
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 PM CDT SUN JUL 7 2013

SDC003-015-023-043-053-072345-
/O.CON.KFSD.SV.W.0073.000000T0000Z-130707T2345Z/
GREGORY SD-DOUGLAS SD-CHARLES MIX SD-BRULE SD-AURORA SD-
605 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
AURORA...SOUTHEASTERN BRULE...NORTHWESTERN CHARLES MIX...NORTHWESTERN
DOUGLAS AND GREGORY COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRASS RANCH COLONY TO 8 MILES NORTHWEST OF PLATTE TO
10 MILES SOUTHWEST OF PLATTE TO 8 MILES NORTH OF MILLS...AND MOVING
EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLATTE AND HERRICK AROUND 615 PM CDT.
  GEDDES AROUND 640 PM CDT.
  BONESTEEL AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4321 9954 4335 9933 4358 9921 4363 9919
      4367 9917 4365 9853 4351 9854 4325 9867
      4299 9893 4299 9953 4300 9954
TIME...MOT...LOC 2305Z 278DEG 22KT 4362 9884 4349 9889
          4330 9898 4305 9940

HAIL...1.00IN
WIND...60MPH

$$

CHENARD
192 
WWUS53 KFSD 072320
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CDT SUN JUL 7 2013

SDC003-015-023-043-053-072345-
/O.CON.KFSD.SV.W.0073.000000T0000Z-130707T2345Z/
GREGORY SD-DOUGLAS SD-CHARLES MIX SD-BRULE SD-AURORA SD-
620 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
AURORA...SOUTHEASTERN BRULE...CENTRAL CHARLES MIX...NORTHWESTERN
DOUGLAS AND CENTRAL GREGORY COUNTIES UNTIL 645 PM CDT...

AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GRASS RANCH COLONY TO 7 MILES
NORTHEAST OF PLATTE TO 7 MILES SOUTH OF PLATTE TO 8 MILES SOUTHWEST
OF HERRICK...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS. THE STRONGEST WINDS ARE LIEKLY SOUTH
         PLATTE MOVING SOUTHEAST TOWARDS GEDDES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GEDDES AROUND 640 PM CDT.
  BONESTEEL AROUND 645 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4299 9934 4328 9906 4364 9895 4365 9853
      4351 9854 4325 9867 4299 9893
TIME...MOT...LOC 2319Z 278DEG 22KT 4361 9872 4348 9877
          4329 9886 4304 9929

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

CHENARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:50 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 7, 3:50 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT SUN JUL 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

INTERESTING FORECAST CONTINUES FOR TODAY. WEAK WAVE CONTINUES TO MOVE
ACROSS THE AREA PROVIDING WEAK UPPER FORCING FOR ASCENT. CIRRUS FROM
EARLIER CONVECTION COVERS MOST OF THE CWA. THIS HAS LIMITED SURFACE
HEATING AND UPDRAFT STRENGTH SOME...ALTHOUGH STILL SEEING A
MODERATELY TO HIGHLY UNSTABLE AIRMASS...WITH TEMPERATURES IN THE MID
TO UPPER 80S AND DEWPOINTS IN THE LOW 70S RESULTING IN MLCAPE
TOWARDS 3000 J/KG. ONE THUNDERSTORM HAS FORMED IN SANBORN COUNTY AND
THINK POP UP STORMS SHOULD STAY FAIRLY ISOLATED GIVEN CLOUD COVER.
GIVEN THE ENVIRONMENT...ANY STORM THAT DOES PULSE UP COULD BECOME
MARGINALLY SEVERE...WITH QUARTER SIZE HAIL AND 60 MPH WINDS.  GIVEN
EASTERLY LOW LEVEL WINDS AND WESTERLY WINDS ALOFT...STORM MOTION IS
ONLY ABOUT 5 KTS...THUS LOCALIZED HEAVY RAIN IS ALSO LIKELY IN ANY
STORM. SPC MESOANALYSIS SHOWS EFFECTIVE SHEAR AROUND 30 KTS...THUS
WHILE MOST STORMS SHOULD BE MAINLY PULSE TYPE...A FEW MULTICELLS ARE
POSSIBLE. BEST CHANCE OF THESE POP UP STORMS ARE ALONG AND NORTH OF
INTERSTATE 90...WHERE DEWPOINTS SEEM TO BE RUNNING HIGHEST. OTHER
AREA TO WATCH IS LINE OF STORMS ACROSS CENTRAL SOUTH DAKOTA. THESE
STORMS ARE ALSO SLOW MOVING...ALTHOUGH IF THEY CONTINUE TO ORGANIZE
ALONG OUTFLOW...CORFIDI VECTORS WOULD MOVE THE LINE EAST SOUTHEAST.
GIVEN HIGH INSTABILITY OVER OUR AREA...THINK THIS WOULD HAVE A
CHANCE OF MAKING IT INTO OUR CWA. LIKE MENTIONED ABOVE...QUARTER
SIZE HAIL AND 60 MPH WINDS WOULD BE THREATS IF THE LINE MOVES IN.
FEEL BEST CHANCE WILL REMAIN ALONG AND WEST OF THE JAMES
RIVER...WITH A LOWER CHANCE OF STORMS REACHING INTERSTATE 29 LATER
THIS EVENING. WILL HAVE TO CONTINUE TO MONITOR TRENDS. TONIGHT...DRY
AIR SHOULD CONTINUE TO WORK DOWN FROM THE NORTH...AS WE GET MORE
INTO THE 60 DEGREE TYPE DEWPOINTS CURRENTLY OBSERVED IN ABERDEEN.
THIS SHOULD SHIFT ANY THUNDERSTORM THREAT CLOSER TO THE MISSOURI
RIVER AND EVENTUALLY SOUTH OF OUR CWA.

SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY ON MONDAY. THINK CIRRUS
COVERAGE WILL PROBABLY BE LESS THAN TODAY. WITH 850 MB TEMPERATURES
SIMILAR TO TODAY...WENT AHEAD AND RAISED HIGHS A FEW TO SEVERAL
DEGREES. TONIGHTS CONVECTION MAY HELP PUSH THE LOWER DEWPOINT AIR
BRIEFLY INTO OUR CWA TOMORROW. STILL WILL BE HUMID...BUT MAY SEE
MORE UPPER 60 READINGS COMPARED TO THE LOW 70S OF TODAY. WENT AHEAD
AND REALLY SLOWED DOWN POPS FOR TOMORROW. KEPT IT MAINLY DRY THROUGH
0Z. THOUGHT IS ANY MORNING CONVECTION ACROSS WESTERN SOUTH DAKOTA
WILL WEAKEN AS IT MOVES EAST. OUR CWA SHOULD REMAIN CAPPED FROM
AFTERNOON SURFACE BASED CONVECTION...WITH A WARM LAYER BETWEEN 800
AND 700 MB...AND QUITE A BIT OF DRY AIR AT AND ABOVE 700 MB. AS A
SOMEWHAT STRONGER WAVE EJECTS INTO WESTERN SOUTH DAKOTA...THINK
STORMS WILL FIRE IN EITHER CENTRAL OR WESTERN SOUTH DAKOTA IN THE
AFTERNOON. GIVEN THE UNSTABLE AIR OVERHEAD...THOUGHT IS THAT THESE
SHOULD SURVIVE THE TRIP INTO OUR CWA...AND THIS IS BACKED BY BOTH
THE 4KM NAM AND WRF ARW. MOST PROBABLE TIMING WOULD PUT STORMS INTO
OUR FAR WEST ALONG THE MISSOURI RIVER AROUND 0Z.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

CONFIDENCE IN TIMING/DEVELOPMENT OF CONVECTION BY MONDAY NIGHT AND
TUESDAY BECOMES INCREASINGLY LOWER THROUGH THE PERIOD WITH MODELS
HANDLING THESE ELEMENTS DIFFERENTLY. AT THIS POINT...ELEVATED WARM
FRONT LOOKS TO BEGIN LIFTING NORTHWARD ON MONDAY NIGHT AS ANOTHER
WEAK SHORTWAVE TRACKS INTO THE AREA. WITH THIS...MAY SEE CONVECTION
SOMEWHERE IN THE VICINITY OF THE MISSOURI RIVER VALLEY ON MONDAY
EVENING THEN LIFTING TO THE NORTH AND EAST THROUGH THE NIGHT. A COUPLE
OF SEVERE STORMS COULD BE POSSIBLE EARLIER IN THE EVENING WITH
ELEVATED CAPE RUNNING TIN THE 1000 TO 1500 J/KG...THOUGH SHEAR IS
NOT OVERLY IMPRESSIVE. IT WILL BE A MILD NIGHT WITH LOWS IN THE
UPPER 60S TO LOWER 70S.

FRONTAL BOUNDARY STILL SLATED TO SWING THROUGH THE AREA ON TUESDAY.
THINK THAT THE MONDAY NIGHT CONVECTION WILL EXIT OFF TO THE EAST
EARLY ON TUESDAY...LEADING TO A DRIER PERIOD THROUGH THE EARLY PART
OF THE DAY. MIDLEVEL TEMPERATURES ARE RELATIVELY WARM...SO
ANTICIPATE CAPPING ISSUES IN THE AFTERNOON...THOUGH AS THE FRONTAL
BOUNDARY CONTINUES TO PUSH TO THE SOUTH AND A STRONGER SHORTWAVE
COMES IN FROM THE WEST...MAY SEE ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS THE CWA DURING THE LATE AFTERNOON AND EVENING. WITH AFTERNOON
TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEWPOINTS IN THE LOWER
70S...AND PLENTY OF CAPE AND SHEAR AT THAT POINT...SEVERE STORMS
WOULD BE LIKELY.

ANY THUNDERSTORM ACTIVITY SHOULD PULL OFF TO THE EAST ON TUESDAY
NIGHT...AS COOLER AND DRIER AIR FILTERS INTO THE REGION BEHIND THE
EXITING SYSTEM. LOWS THAT NIGHT WILL BE COOLER IN THE LOWER 60S
NORTH TO THE UPPER 60S FAR SOUTH. SURFACE RIDGE BUILDS INTO THE
REGION ON WEDNESDAY...AND LOOKS TO BE A DRY DAY WITH HIGHS
SEASONABLE FOR THIS TIME OF YEAR...GENERALLY LOWER TO MID 80S.

IN THE EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE
SLOWLY BUILDS INTO THE CENTRAL PORTION OF THE COUNTRY THROUGH THE
PERIOD. THIS WILL BRING A WARMING TREND EACH DAY INTO
SATURDAY...INTO THE MID 80S TO LOWER 90S FOR DAYTIME HIGHS. WHILE
MODELS HAVE VARIOUS SOLUTIONS REGARDING CONVECTIVE CHANCES THROUGH
THE END OF THE WEEK...SOME CONSENSUS WOULD SUGGEST THE BETTER
CHANCE EXISTS IN THE FRIDAY NIGHT TO SATURDAY TIME FRAME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1231 PM CDT SUN JUL 7 2013

MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. MAY SEE A FEW
ISOLATED STORMS FIRE THIS AFTERNOON AND EVENING...GENERALLY IN THE
VICINITY OF INTERSTATE 90 OR NORTH...AND EAST OF INTERSTATE 29. WILL
LEAVE OUT OF TAFS FOR NOW...SINCE COVERAGE IS EXPECTED TO BE
LOW...AND BEST CHANCE IS EAST OF TAF SITES. A FEW SHOWERS AND STORMS
MAY TRY TO MOVE INTO AREAS WEST OF THE JAMES RIVER THIS EVENING INTO
THE OVERNIGHT. BUT THE CHANCE OF THIS IS TOO LOW TO INCLUDE IN THE
KHON TAF AT THIS TIME. BRIEF REDUCTIONS TO MVFR OR IFR WILL BE
POSSIBLE IN ANY THUNDERSTORM. IF SKIES CLEAR TONIGHT...COULD BE SOME
PATCHY AREAS OF MVFR FOG LIKE LAST NIGHT...WILL NOT PUT ANY MENTION
IN THE TAFS FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...JM
AVIATION...CHENARD
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT SUN JUL 07 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
355 PM CDT SUN JUL 07 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE LIKELY THIS AFTERNOON...GENERALLY IN
THE VICINITY OF INTERSTATE 90 OR NORTH. MOST OF THESE STORMS WILL
REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL...WIND GUSTS TO 45 MPH
AND HEAVY RAIN THE MAIN THREATS. ALTHOUGH A STORM OR TWO MAY
BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA
WILL MOVE EAST LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE
OF SEEING THESE STORMS WILL BE ALONG AND WEST OF INTERSTATE
29...WITH A SMALLER CHANCE AS FAR EAST AS INTERSTATE 29. A FEW OF
THESE STORMS COULD PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF SEVERE WEATHER WILL INCREASE WITH STORMS MONDAY
EVENING THROUGH EARLY TUESDAY EVENING. MONDAY EVENING AND MONDAY
NIGHT...THUNDERSTORMS MAY MOVE IN FROM CENTRAL SOUTH
DAKOTA....WITH HEAVY RAIN...STRONG WINDS AND HAIL POSSIBLE IN
SOME OF THE STORMS. BY TUESDAY AFTERNOON...THE GREATER THREAT
WILL SHIFT INTO FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA AND
SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 5:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
528 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     CHAMBERLAIN             43.81N 99.32W
07/07/2013  E60 MPH          BRULE              SD   TRAINED SPOTTER

&&

BT
Local storm report, Jul 7, 5:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FLASH FLOOD      8 WSW HURON             44.32N 98.37W
07/07/2013                   BEADLE             SD   TRAINED SPOTTER

            WATER RUNNING AND STANDING IN FIELDS.

&&

BT

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:03 PM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory, Jerauld42 min
Jul 7, 5:15 PM CDTFlash Flood WarningFSDBeadle, Jerauld, Sanborn4 hr
Jul 7, 6:23 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Douglas, Gregory67 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.